MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX; EPIDURAL ANESTHESIA KIT
Model Number 332098
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As per medwatch number (b)(4): when crna was attempting to put in the catheter, she felt a slight resistance and did not continue the advancement of the catheter, and eventually decided to withdraw the catheter from the patient.It was then noticed that the blue tip/marker at the end of the catheter was not seen (approximately a centimeter) and edges seemed frayed or sheared off.Xrays were taken of lumbar spine 2-3 views, cervical spine 2-3 views and thoracic spine 2 views: no radiopaque linear density or foreign body noted (in all views).No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used sample without packaging was returned for evaluation.The sample was visually inspected, and it was noted that the catheter appeared to be sheared or broken off.It was determined that the shearing was unlikely to have occurred during the manufacturing process, and rather that the catheter sheared during user application.The exact root cause could not be determined at this time.Review of the discrepancy management system (dsms) database performed for the reported lot number revealed no abnormalities or non-conformances noted during in process or final product inspection.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
PERIFIX
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key9580661
Report Number2523676-2019-00238
Device Sequence Number546364
Product Code OGE
UDI-Device Identifier04046964177385
UDI-Public04046964177385
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2020
Device Model Number332098
Device Catalogue Number332098
Device Lot Number0061686301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2020
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age21 YR
Patient Weight83